Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 32, NWS Green Bay, WI

April 15, 2018

NWS Green Bay, WI issued this small craft advisory at Apr 15, 2018, 9:31 PM CDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2018, 9:31 PM CDT (02:31 UTC)
Expired
Apr 17, 2018, 10:00 AM CDT
In force
36 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

164 
WHUS73 KGRB 160231
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
931 PM CDT Sun Apr 15 2018

LMZ521-522-161045-
/O.CAN.KGRB.GL.W.0009.000000T0000Z-180416T0500Z/
/O.NEW.KGRB.SC.Y.0032.180416T0231Z-180417T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
931 PM CDT Sun Apr 15 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT TUESDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect until 10 AM CDT Tuesday. The
Gale Warning has been cancelled. 

* WINDS...North at 30 knots tonight becoming northwest at 15 to 25
  knots by Monday morning. 

* WAVES...2 to 4 ft subsiding to 1 to 3 ft after midnight on the 
  ice-free areas of the bay. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

LMZ541>543-161045-
/O.CAN.KGRB.GL.W.0009.000000T0000Z-180416T0500Z/
/O.NEW.KGRB.SC.Y.0032.180416T0231Z-180417T1500Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
931 PM CDT Sun Apr 15 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT TUESDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect until 10 AM CDT Tuesday. The
Gale Warning has been cancelled. 

* WINDS...North to 30 knots with gale force gusts to around 35
  knots tonight through Monday morning. 

* WAVES...6 to 10 feet tonight subsiding to 4 to 7 feet by Monday
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
5 follow-up statements
951 
WHUS73 KGRB 160854
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
354 AM CDT Mon Apr 16 2018

LMZ521-522-541>543-161700-
/O.CON.KGRB.SC.Y.0032.000000T0000Z-180417T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
354 AM CDT Mon Apr 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
TUESDAY...

* WINDS...North to 30 knots will back NW today, then slowly
  diminish tonight and Tuesday. 

* WAVES...Waves of 1 to 3 ft area expected on the ice-free areas
  of the bay. Waves of 6 to 10 feet are expected on the lake 
  early today, subsiding to 2 to 4 ft by mid-day Tuesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially 
those operating smaller vessels should avoid navigating in these 
conditions.

&&

$$

Skowronski
696 
WHUS73 KGRB 161527
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1027 AM CDT Mon Apr 16 2018

LMZ521-522-541>543-162330-
/O.CON.KGRB.SC.Y.0032.000000T0000Z-180417T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1027 AM CDT Mon Apr 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
TUESDAY...

* WINDS...Northwest to 30 knots today, then slowly diminishing 
  tonight and Tuesday. 

* WAVES...Waves of 1 to 3 ft area expected on the ice-free areas
  of the bay. Waves of 4 to 7 feet are expected on the lake this
  afternoon, subsiding to 2 to 4 ft tonight.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

Kurimski
807 
WHUS73 KGRB 162024
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
324 PM CDT Mon Apr 16 2018

LMZ521-522-541>543-170430-
/O.CON.KGRB.SC.Y.0032.000000T0000Z-180417T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
324 PM CDT Mon Apr 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
TUESDAY...

* WINDS...Northwest at 15 to 25 knots through Tuesday. 

* WAVES...1 to 3 feet expected on the ice-free areas of the bay.
  Waves of 2 to 4 feet are expected on the lake, subsiding to 1 
  to 3 feet after midnight.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
337 
WHUS73 KGRB 170214
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
914 PM CDT Mon Apr 16 2018

LMZ521-522-541>543-171015-
/O.CON.KGRB.SC.Y.0032.000000T0000Z-180417T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
914 PM CDT Mon Apr 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
TUESDAY...

* WINDS...Northwest at 15 to 25 knots through Tuesday.

* WAVES...2 feet or less expected on the ice-free areas of the
  bay. Waves of 2 to 4 feet are expected on the lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
111 
WHUS73 KGRB 170828
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
328 AM CDT Tue Apr 17 2018

LMZ521-522-541>543-171500-
/O.CON.KGRB.SC.Y.0032.000000T0000Z-180417T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
328 AM CDT Tue Apr 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WINDS...Northwest at 15 to 25 knots this morning.

* WAVES...2 feet or less expected on the ice-free areas of the 
  bay. Waves of 2 to 4 feet are expected on the lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 6:34 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Apr 15, 6:34 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
634 PM CDT Sun Apr 15 2018

Updated aviation portion for 00Z TAF issuance

.UPDATE...
Issued at 607 PM CDT Sun Apr 15 2018

Winds and snow diminished during the late afternoon hours so have
replaced the winter storm and blizzard warnings with a winter
weather advisory for tonight. Snow showers might bring another
1 to 3 inches of snow, and there will continue to be some blowing
and drifting of snow through the evening hours.
&&

.SHORT TERM...Tonight and Monday
Issued at 347 PM CDT Sun Apr 15 2018

Historic winter storm brought 15 to 30 inches of snow to much of
the region this weekend. Several more inch of snow is possible
this evening as storm continues to slowly move away from the area.

Since there is still some moderate to heavy snow ongoing and there
were gusty northeast winds across the blizzard warning area, will
continue the blizzard warning for now. Once the heavier snow exits
the region and the gusty winds subside some more, the blizzard
warning will probably be cancelled or downgraded some time this
evening.

Light snow or freezing drizzle is expected at times tonight as
the mid level moisture may be scoured out at times. The freezing
drizzle should have negligible impacts due to the recent heavy
snow. Cold cyclonic flow will bring a chance of snow showers on
Monday. High temperatures on Monday will be around 15 degrees
below normal for this time of year.

.LONG TERM...Monday Night Through Sunday
Issued at 347 PM CDT Sun Apr 15 2018

The system that moved through this weekend will still be winding
its way out of the region Monday night into Tuesday morning,
although additional accumulations are expected to be minimal.

After this system leaves, attention turns to the next system
arriving on Wednesday. Models have trended consistently for a
morning to early afternoon arrival time, although they differ in
the extent of the warm air. Currently put a chance to see some
mixed precipitation into the forecast early, changing over to
mostly rain briefly in the afternoon as the warm air gets more
established, before returning to snow. Snow is likely to be the
dominant precipitation type overnight into Thursday, although
accumulations should only be around a few inches. Quiet conditions
follow through the remainder of the long term period.

Temperature wise, we'll be staying in the middle 30s through the
midweek before warming toward the middle 40s. Some uncertainty on
the high temperatures is expected with the recent snowpack, so
trended a degree or two colder in most areas towards the end of
the period.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 634 PM CDT Sun Apr 15 2018

Improving flying conditions expected tonight and Monday,
though they will still be IFR at times in snow showers. One to two
feet of snow fell over the last two days at most airports, so there
may be snow for awhile on ramps, taxiways and some runways.
Blowing and drifting snow may be an issue for some locations.

&&

.HYDROLOGY...
Issued at 347 PM CDT Sun Apr 15 2018

Only some minor low land flooding was noted near the boat landing
in Green Bay so far from the bay of Green Bay. Only some low land
flooding was noted on the Suamico River.

After a snow less winter for much of the area, the risk of
river flooding has increased as precipitation totals over the
last 3 days were in the 1 to 3 inch range with locally higher
amounts. More rain and snow is on the way for Wednesday into
Wednesday night.
&&

.CLIMATE...
Issued at 347 PM CDT Sun Apr 15 2018

Historic winter storm brought 15 to 30 inches of snow with locally
higher amounts possible (near Tigerton in Shawano County?). This
storm will go down in the record books as the largest April
snowstorm on record and more than likely one of the largest of
all-time at Green Bay, Rhinelander and Wausau. As of 1 pm, Green
Bay recorded 20.6 inches of snow. This eclipses the old April
snowstorm record of 11.0 inches set on April 4-5, 1977. The 20.6
inches of snow also makes it the third largest snowstorm on
record behind 29.0 inches set on March 1-2, 1888 and the 23.1
inches set on January 8-9, 1889. At least an inch or two has
fallen since 1 pm, thus when the official observation is taken at
7 pm tonight this could become the 2nd largest snowstorm on record
at Green Bay. Stay tuned! As you can imagine, the monthly April
snowfall records at Green Bay, Rhinelander and Wausau have been
shattered.

To put this in perspective, Green Bay received 31.4 inches of
snow from October 1st to March 31st. As of 1 pm today, Green Bay
received 33.1 inches for the month of April or more than half the
winter snowfall.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 7 AM CDT Monday for WIZ005-010>013-
018>022-030-031-035>040-045-048>050-073-074.

Lakeshore Flood Warning until 7 AM CDT Monday for WIZ022-039-040-
074.

Lakeshore Flood Advisory until 7 AM CDT Monday for WIZ050.
&&

UPDATE.........RDM
SHORT TERM.....Eckberg
LONG TERM......Uhlmann
AVIATION.......RDM
HYDROLOGY......Eckberg
CLIMATE........Eckberg
Hazardous weather outlook, Apr 15, 3:15 PM CDT, 6 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
315 PM CDT Sun Apr 15 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-162015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
315 PM CDT Sun Apr 15 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Heavy snow will be coming to an end but winds will continue to
blow snow around, especially before midnight. Slick roads and
lowered visibility will make travel dangerous.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

The chances of snow continue through Monday afternoon. Some of
the snow showers could produce slick roads, especially across
the north.

Roads could be slippery across parts of central and east-central
Wednesday morning as a storm system passes south of the area.
Temperatures will warm up enough during the day to change
precipitation to rain and melt any newly fallen snow. Snow could
return Wednesday night into Thursday.

Rivers and streams across central and east-central Wisconsin are
expected to rise through much of next week.

.SPOTTER INFORMATION STATEMENT...

The National Weather Service in Green Bay would appreciate snowfall
reports, and any reports of ice shoves or winds greater than 40 mph.

LMZ521-522-541>543-162015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
315 PM CDT Sun Apr 15 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Northeast gales are expected through this evening.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

No widespread hazardous weather is expected.

Eckberg/Uhlmann

In the hours before

Local storm report, Apr 15, 7:52 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
752 PM CDT SUN APR 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HEAVY SNOW       BRUSSELS                44.73N 87.63W
04/15/2018  M24.0 INCH       DOOR               WI   TRAINED SPOTTER

            4 TO 5 FOOT SNOW DRIFTS ALSO REPORTED.

&&

HYKIN
Local storm report, Apr 15, 7:54 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
754 PM CDT SUN APR 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HEAVY SNOW       8 N TOMAHAWK            45.58N 89.73W
04/15/2018  M16.0 INCH       ONEIDA             WI   TRAINED SPOTTER

&&

HYKIN
Local storm report, Apr 15, 8:31 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
831 PM CDT SUN APR 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HEAVY SNOW       MOSINEE                 44.78N 89.69W
04/15/2018  M20.0 INCH       MARATHON           WI   TRAINED SPOTTER

&&

HYKIN
Local storm report, Apr 15, 8:36 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
836 PM CDT SUN APR 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HEAVY SNOW       RHINELANDER             45.63N 89.41W
04/15/2018  M18.2 INCH       ONEIDA             WI   BROADCAST MEDIA

&&

HYKIN
Local storm report, Apr 15, 9:06 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
906 PM CDT SUN APR 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY SNOW       SUAMICO                 44.63N 88.05W
04/15/2018  M24.5 INCH       BROWN              WI   NWS EMPLOYEE

0900 PM     HEAVY SNOW       MERRILL                 45.18N 89.68W
04/15/2018  M16.0 INCH       LINCOLN            WI   TRAINED SPOTTER

0900 PM     HEAVY SNOW       3 W MINOCQUA            45.86N 89.75W
04/15/2018  M16.0 INCH       ONEIDA             WI   TRAINED SPOTTER

&&

HYKIN
Local storm report, Apr 15, 9:24 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
924 PM CDT SUN APR 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HEAVY SNOW       OSHKOSH                 44.01N 88.55W
04/15/2018  M11.4 INCH       WINNEBAGO          WI   TRAINED SPOTTER

&&

HYKIN

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.